Alert archive / Wisconsin / Flash Flood Warnings in 2009
Flash Flood Warning 1, NWS Twin Cities, MN
NWS Twin Cities, MN issued this flash flood warning at Jun 22, 2009, 4:37 AM CDT for Rusk County, Wisconsin. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2009, 4:37 AM CDT (09:37 UTC)
- Expired
- Jun 22, 2009, 7:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Flood severity
- None
County Rusk County, WI
The radar
The La Crosse radar (KARX), 174 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 5:30 AM CDT | FLASH FLOOD | Conrath, WI | INTERSECTION OF BROKEN ARROW ROAD AND HIGHWAY 27 FLOODED. WILLARD TOWNSHIP AREA HAS MANY FLOODED FIELDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 53 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.6 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 278 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 487 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 270 m²/s²
- 0-3 km storm-relative helicity
- 347 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KMPX 220937
FFWMPX
WIC107-221230-
/O.NEW.KMPX.FF.W.0001.090622T0937Z-090622T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
437 AM CDT MON JUN 22 2009
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN RUSK COUNTY IN NORTHWEST WISCONSIN
* UNTIL 730 AM CDT
* AT 433 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR RAINFALL ESTIMATES FROM 2 TO 3 INCHES IN THE
LAST THREE HOURS ARE INDICATED ACROSS SOUTHERN PORTIONS OF RUSK
COUNTY...MAINLY ALONG AND SOUTH OF HIGHWAY 8...FROM NEAR
WEYERHAEUSER...CONRATH AND SHELDON.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BRUCE...CONRATH...GLEN FLORA...SHELDON AND TONY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF AN INCH OR TWO ARE POSSIBLE IN THE
WARNED AREA THROUGH 6 AM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
A FLASH FLOOD WARNING WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN THE
TWIN CITIES.
&&
LAT...LON 4538 9072 4538 9092 4529 9093 4529 9115
4530 9129 4550 9141 4551 9069
$$
DWEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 2:06 AM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jun 22, 2:06 AM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 206 AM CDT MON JUN 22 2009 .DISCUSSION... THE PRIMARY CONCERN IS WHETHER THUNDERSTORMS WILL REDEVELOP OVER PORTIONS OF WESTERN AND CENTRAL MN TODAY AND EVENING. A WEAK SURFACE TROUGH ALONG WITH SEVERAL WEAK OUTFLOW BOUNDARIES AND WARM FRONT WILL BE THE MAIN FOCUS FOR MORE SHOWERS AND THUNDERSTORMS LATER TODAY AND TONIGHT. A SHORTWAVE TROUGH HAD LIFTED NORTHEAST OVER LAKE SUPERIOR INTO CNTRL WISCONSIN. SUBSIDENCE BEHIND THE UPPER LEVEL TROUGH HAD SCOURED OUT CLOUDS AND SHRA/TSRA. DEWPOINTS REMAINS IN THE 60S...THUS WIDESPREAD FOG CONTINUE TO DEVELOP OVER THE FORECAST AREA IN THE WAKE OF THE TROUGH. AIRMASS SHOULD REMAIN STABLE THROUGH MID AFTERNOON. DESTABILIZATION OF THE ATMOSPHERE WILL LIKELY TO OCCUR LATER TODAY. BY EVENING...MOST UNSTABLE CAPE VALUES ARE PROGGED TO INCREASE TO ABOUT 600 J/KG OVER PORTIONS OF WEST CENTRAL MN. MOISTURE INFLUX WILL BE WEAK WITH WEAK CIRCULATION NEAR/ABOVE THE SURFACE. IF STRONG THUNDERSTORM OR ISOLATED SUPERCELL DO OCCUR LATER THIS AFTERNOON AND EVENING...THE PRIMARY CONCERN WILL BE HEAVY RAINS. BOTH THE WET-BULB TEMP AND FREEZING LEVEL ARE TOO HIGH FOR LARGE HAIL. UPPER RIDGE CENTERED OVER THE MIDDLE OF CONUS...WILL BUILD NORTH OVER INTO THE UPPER MIDWEST TUESDAY. 700 MB TEMPS INCREASE TO PLUS 10 DEGREES...WHICH WILL LIKELY HINDER ANY THUNDERSTORM DEVELOPMENT. IT WILL REMAIN RATHER HOT AND HUMID WITH HEAT INDICES IN THE 95-100 RANGE. EXPECT MORE SHOWERS AND THUNDERSTORMS LATE TUESDAY NIGHT AND WEDNESDAY. SHORTWAVE TROUGH MOVES OVER THE NORTHERN TIER OF U.S. SPLIT UPPER AIR FLOW DEVELOPS OVER THE UPPER MIDWEST...WITH NORTHERN STREAM OF THE JET STREAM INFLUENCING OUR WEATHER MID WEEK. MODELS HAVE BEEN CONSISTENT IN BUILDING A SURFACE HIGH PRESSURE RIDGE OVER THE UPPER MIDWEST THURSDAY AND FRIDAY. MORE RIDGE-RIDER THUNDERSTORMS/CONVECTIVE CLUSTERS ARE EXPECTED TO DEVELOP OVER THE UPCOMING WEEKEND...AS THE WEATHER REMAINS UNSETTLED THROUGH MUCH OF THE PERIOD. && .AVIATION... /06Z TAF ISSUANCE/ SCATTERED SHOWERS AND THUNDERSTORM ACROSS CENTRAL AND EASTERN MN AS WELL AS WEST CENTRAL WI WILL PUSH NORTH AND EAST OVERNIGHT AS A SHORT WAVE LIFTS NORTHEAST ACROSS THE FA. CEILINGS HAVE DETERIORATED BELOW 010 ACROSS CENTRAL MN AND SHOULD PERSIST INTO THE MORNING. EXPECT THE CEILINGS TO LOWER FOR KRWF...KMSP AND KEAU AS WELL. MVFR FOG WILL ALSO BE PREVALENT DURING THE LATE NIGHT/EARLY MORNING HOURS. VFR CONDITIONS TO RETURN MID TO LATE MONDAY MORNING WITH SCT-BKN CU IN THE AFTERNOON. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. &&
Hazardous weather outlook, Jun 22, 4:01 AM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 401 AM CDT MON JUN 22 2009 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 230915- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 401 AM CDT MON JUN 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS OVER WEST CENTRAL MINNESOTA THIS EVENING. THE PRIMARY THREATS ARE HEAVY RAIN AND LARGE HAIL. TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE PERIOD. AT THIS TIME...THERE IS A SMALL CHANCE FOR SOME OF THESE THUNDERSTORMS TO BECOME SEVERE...MAINLY ON TUESDAY EVENING AND NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION COULD BE NEEDED THIS EVENING OVER WEST CENTRAL MINNESOTA.
In the hours before
Special weather statement, Jun 21, 10:44 PM CDT, 5 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1044 PM CDT SUN JUN 21 2009
MNZ085-093-220415-
FREEBORN-STEELE-
1044 PM CDT SUN JUN 21 2009
AT 1039 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 3 MILES EAST OF MANCHESTER. THIS STORM WAS MOVING EAST
AT 25 MPH AND HAS SOME ROTATION. IF CONDITIONS WARRANT...A TORNADO
WARNING WILL BE ISSUED FOR PORTIONS OF FREEBORN COUNTY.
WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MANCHESTER.
CLARKS GROVE.
GENEVA.
HOLLANDALE.
BLOOMING PRAIRIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA.
&&
LAT...LON 4363 9347 4380 9352 4389 9304 4367 9304
4366 9305
TIME...MOT...LOC 0343Z 259DEG 22KT 4373 9337Local storm report, Jun 21, 11:10 PM CDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1110 PM CDT SUN JUN 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM HEAVY RAIN MINNESOTA LAKE 43.84N 93.83W
06/21/2009 M4.50 INCH FARIBAULT MN TRAINED SPOTTER
POSSIBLE SOME BASEMENT FLOODED
&&
JVMThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 5:03 AM CDT | Flash Flood Warning | MPX | Chippewa | 3 hr |
| Jun 22, 7:30 AM CDT | Areal Flood Warning | MPX | Rusk | 3 hr |
| Jun 22, 7:50 AM CDT | Areal Flood Warning | MPX | Chippewa | 3 hr |
Nearby
Flash Flood Warnings in Wisconsin, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.